# SDR CA090130012

- Difficulty date: January 18, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 4,037 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170*
- System (JASC): 8011 · Engine Starter
- Part: Gear
- Part number: MHB6018
- Condition: Failed
- Location: Starter
- Part time: 1,699 hours
- Component: Starter, Kelly
- Component part number: MHB6018
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING POST INSPECTION, ENGINE FAILED TO START.  INTERMITTENT ENGAGEMENT OF BENDIX.  ONCE REMOVED AXIAL MOVEMENT OF INTERNAL PARTS AS COMPARED TO A NEW STARTER SEEMED EXCESSIVE.  STARTER WAS REPLACED AND NOT FURTHER ISSUES WERE NOTED.
